Has anyone here had moderate to severe dystonia and dyskinesia from meds? and if so, did you stop the meds causing it and try another med without it recurring?
I was told once you get moderate or severe dsykensia, you will get it from every ap and it will become permanent.
I think you can take anti parkinsons drugs and It’s totally out of my loop! It’s something your psydoc should consider!
I have it in my eyes from geodon 20 mg for 2 weeks, uncontrolled eye movement TD
it happened a decade ago, and i still have it but less i’m also on meds
I think my pdoc purposely made me get it. I was having minor eps after he added in the new med which we stopped and then I asked if we could wean down the risperdal and so he took me off the trihexy which is the antiparkinson med to prevent the eps. That is when I developed severe dyskinesia and dystonia.
As my sz symptoms are coming back off meds, I was wondering if anyone else had dyskinesia and was able to take another ap without it coming back or being permanent.
Usually it is the class of meds that do that. Typical old AP meds do it more often.
Newer ones not as much. For example, I had akathisia on Geodon and it cleared up pretty well when I stopped Geodon.
Tardive dyskinesia is sometimes permanent, and it is worse than simple akathisia. If you don’t stop the drug once it sets in, the risk of it becoming permanent increases a lot.
Main point is to take atypical, new meds.
@mortimermouse I was taking atypical - risperidone but when my doctor stopped my trihexy that is when it became severe. I stopped all meds, started gingko biloba and it has gotten to mild tardive dyskinesia. Just wondering if anyone had that happen and then tried another atypical without it coming back.
That goes over my head. I would ask your a doc